Jump to content

Search the Community

Showing results for tags 'divalproex sodium'.



More search options

  • Search By Tags

    Type tags separated by commas.
  • Search By Author

Content Type


Forums

  • Support
    • Read This First
    • Introductions and updates
    • Tapering
    • Symptoms and self-care
    • Finding meaning
    • Relationships and social life
  • Members only
  • Current events
    • Success stories: Recovery from withdrawal
    • Events, controversies, actions
    • In the media
    • From journals and scientific sources

Find results in...

Find results that contain...


Date Created

  • Start

    End


Last Updated

  • Start

    End


Filter by number of...

Found 2 results

  1. Hi all, I've been on and off psychiatric medications for over a decade now, starting with Lexapro in 2008. That led to a suicide attempt, which led to me being switched to Zoloft and then quickly to Wellbutrin. I was on Wellbutrin until September 2010 when I had a grand mal seizure and had to discontinue it immediately. No one ever discussed withdrawal issues with me at the time, now looking back I know I had serious mood issues but it was just considered part of my ongoing depression. Fast forward to 2014 and I went on Prozac. I didn't feel like it was helping me, so I quit cold turkey after a few months. Again, no one had ever discussed the possibility of withdrawal issues with me. Now looking back, I remember how I had sudden unexplained dizziness to the point of feeling like I was going to pass out, nausea, and constant forgetfulness and brain fog. Multiple trips to the doctor never brought up the possibility of withdrawal symptoms. In the spring of 2016 I started taking citalopram, and after having a complex partial seizure I was also prescribed divalproex sodium, twice a day 250mg pills, which I am still taking. EEGs and follow ups with neurologists have led to the general conclusion that psychiatric medications raise my "seizure threshold" high enough that I might have seizures; no medication, no seizures. Around October or November of 2017 I was switched to Lexapro because it's a more "modern" form of citalopram. After gaining 20-25 lbs I asked for a different medication and was put on 30mg of duloxetine, which I was taking until I started my tapering process. I read about this community and antidepressant withdrawal in a New Yorker article, which led me down a research rabbit hole, which led me to wanting off these drugs. I talked with my psychiatrist and he is supportive. He wanted me to drop down to 20mg for two weeks, starting April 11. I had read about the 10% per month rule but thought I'd try it the doctor's way at least one day. Well, I had dizziness, an inability to concentrate, and friends commented that I looked pale. So the next day I switched the the tapering methods recommended here. I counted all the little beads in the capsules and got an average of 180- took out 18 from each one and put the rest in new capsules. It's been going pretty well. I have been having some dizziness and nausea, and I think I'm reacting poorly to caffeine, but I'm going to try to keep an eye on it. Fortunately I never drink anything stronger than black tea anyway. I'm a little discouraged at how long the taper process will take, but I'm trying to think about how bad the cold turkey experience was with Prozac and remind myself that it will be worth it. I'm also not sure what I'll end up doing about the divalproex, my psychiatrist said he wanted me to stay on it for now so that we can control the variables. I do think he'll be supportive, he was happy that I was doing research on my own and was in favor of a conservative taper, but of course that's a conservative taper in the medical context which I think most people here would consider much too fast.
  2. MichaelWiseley

    Michael: What to taper first?

    Hello,my name is Michael.I would First like to thank everyone for having me.I hope this group can help with my tapering off of psych meds.I know to go slow and 1 at a time.I take Xanax 3mg,Cymbalta 60mg,and Depakote 1000mg daily.Which drug would be recommended to taper first.Any help or feedback is greatly appreciated
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy